Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 152, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 3, 1994, 4:17 PM CDT for Clark County, Ford County, Kansas. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1994, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 3, 1994, 5:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 35 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 032117 RRA SVRDDC KSC025-057-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 417 PM CDT WED AUG 3 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHERN CLARK COUNTY...SOUTHERN FORD COUNTY AT 417 PM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 16 MILES SOUTH OF DODGE CITY...JUST WEST OF BLOOM. THIS STORM WAS MOVING SOUTH AT 10 MILES AN HOUR AND WILL REACH MINNEOLA BY 425 PM CDT. IF YOU ARE IN BLOOM OR MINNEOLA YOU SHOULD TAKE IMMEDIATE SHELTER FROM THIS DANGEROUS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:34 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 3, 3:34 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 PM CDT WED AUG 3 1994 VORT CENTER OVER WESTERN KANSAS SHOWS UP WELL ON SATELLITE IMAGERY...AND SHOULD CONTINUE HEADING SOUTHEAST PER LOOP AND MODELS. WIDELY SCATTERED THUNDERSTORMS OCCURING WEST OF WINDSHIFT DUE TO STRONGER INSOLATION AND STRONG CAA AT 500 MB. WIDESPREAD CONVECTION EXPECTED IN EASTERN COUNTIES AHEAD OF VORT LOBE AND SURFACE WINDSHIFT. 60+ DBZ STORMS WITH LOCAL AMOUNTS OF 1 INCH IN AN HOUR HAVE ALREADY FIRED OVER FORD COUNTY. AFTER DARK...DIURNAL CONVECTION WILL DIE OFF IN WEST WITH THUNDERSTORMS CONTINUING UNTIL AFTER MIDNIGHT IN THE EXTREME EAST. DRYING EXPECTED TO SHUT OFF POSSIBILITY OF STORMS FOR THURSDAY. DDC 64/88 20 GCK 62/89 20 EHA 63/89 20 LBL 65/90 20 HYS 65/87 40 P28 68/92 61 CRAVEN
In the hours before
Special weather statement, Aug 3, 10:53 AM CDT, 5 hours 24 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1053 AM CDT WED AUG 3 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING MAINLY EAST OF A HAYS...DODGE CITY LINE. BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE...AND A FEW COUNTIES MAY NEED TO ACTIVATE SPOTTERS DURING THE EVENING HOURS. CRAVEN
Special weather statement, Aug 3, 10:54 AM CDT, 5 hours 23 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1053 AM CDT WED AUG 3 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EVENING MAINLY EAST OF A HAYS...DODGE CITY LINE. BRIEFLY SEVERE THUNDERSTORMS ARE POSSIBLE...AND A FEW COUNTIES MAY NEED TO ACTIVATE SPOTTERS DURING THE EVENING HOURS. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:11 PM CDT | Tornado Warning | DDC | Ness, Rush | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.